Alert archive / Arkansas / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 350, NWS Memphis, TN

May 13, 2011Cross County, St. Francis County, Arkansas

NWS Memphis, TN issued this severe thunderstorm warning at May 13, 2011, 1:19 AM CDT for Cross County, St. Francis County, Arkansas. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 13, 2011, 1:19 AM CDT (06:19 UTC)
Expired
May 13, 2011, 2:00 AM CDT
In force
41 min
Issued by
NWS Memphis, TN
Area
Storm-based polygon

Counties Cross County, AR, St. Francis County, AR

The radar

The Memphis radar (KNQA), 99 km from the middle of the area, began a volume at 06:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Little Rock, AR (KLZK), launched 00:00Z, 6.3 hours before the alert went out and 91 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 00:00Z on 2011-05-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2053 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 00:00Z on 2011-05-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 22 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2053 J/kg
Mixed-layer CIN
-5 J/kg
Mixed-layer LCL
1024 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
22 m²/s²
0-3 km storm-relative helicity
30 m²/s²
Significant tornado parameter
0.2
Supercell composite
1.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

432 
WUUS54 KMEG 130619
SVRMEG
ARC037-123-130700-
/O.NEW.KMEG.SV.W.0350.110513T0619Z-110513T0700Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
119 AM CDT FRI MAY 13 2011

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN CROSS COUNTY IN EASTERN ARKANSAS...
  NORTHERN ST. FRANCIS COUNTY IN EASTERN ARKANSAS...

* UNTIL 200 AM CDT

* AT 119 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM PRODUCING QUARTER SIZE HAIL.  THIS STORM WAS
  LOCATED 13 MILES WEST OF CALDWELL...OR 10 MILES NORTHWEST OF
  PALESTINE...AND MOVING EAST AT 35 MPH.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO FORREST
  CITY...MADISON...PARKIN...WYNNE AND VILLAGE CREEK STATE PARK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.

&&

LAT...LON 3501 9105 3518 9104 3529 9054 3506 9047
      3493 9110 3501 9112
TIME...MOT...LOC 0619Z 256DEG 28KT 3507 9102

$$
2 follow-up statements
409 
WWUS54 KMEG 130628
SVSMEG

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
128 AM CDT FRI MAY 13 2011

ARC037-123-130700-
/O.CON.KMEG.SV.W.0350.000000T0000Z-110513T0700Z/
CROSS AR-ST. FRANCIS AR-
128 AM CDT FRI MAY 13 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 200 AM CDT
FOR NORTHERN ST. FRANCIS AND SOUTHERN CROSS COUNTIES...

AT 128 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
L'ANGVILLE...OR 8 MILES NORTH OF PALESTINE...MOVING EAST AT 30 MPH.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO FORREST
CITY...MADISON...PARKIN...WYNNE...ELLIS CHAPEL...L'ANGVILLE...MC
ELROY...FITZGERALD CROSSING...WITTSBURG...LEVESQUE...RIVER FRONT...
DUVALL...PRINCEDALE AND MC DONALD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.

&&

LAT...LON 3501 9105 3518 9104 3529 9054 3506 9047
      3493 9110 3501 9112
TIME...MOT...LOC 0628Z 256DEG 28KT 3509 9094

$$
038 
WWUS54 KMEG 130705
SVSMEG

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
205 AM CDT FRI MAY 13 2011

ARC037-123-130716-
/O.EXP.KMEG.SV.W.0350.000000T0000Z-110513T0700Z/
CROSS AR-ST. FRANCIS AR-
205 AM CDT FRI MAY 13 2011

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN ST. FRANCIS AND
SOUTHERN CROSS COUNTIES HAS EXPIRED...

AT 206 AM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE WEAKENED...AND NO
LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY. THEREFORE...THE 
SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE.

LAT...LON 3501 9105 3518 9104 3529 9054 3506 9047
      3493 9110 3501 9112
TIME...MOT...LOC 0628Z 256DEG 28KT 3509 9094

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 13, 12:12 AM CDT, 1 hour 7 minutes earlier.

Area forecast discussion, May 13, 12:12 AM CDT, 1 hour 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
1212 AM CDT FRI MAY 13 2011

.UPDATE...
UPDATED TO ADD 06Z AVIATION DISCUSSION.

&&

.PREV DISCUSSION... /ISSUED 906 PM CDT THU MAY 12 2011/

UPDATE...TALL SEVERE THUNDERSTORMS ARE ONGOING TO OUR WEST ACROSS
MUCH OF NORTHERN ARKANSAS...BUT A STRONG CAP HAS PROTECTED MOST OF
THE MIDSOUTH SO FAR TONIGHT. THESE STORMS HAVE BEEN BUILDING
TOWARD THE EAST AND A FEW COULD MOVE INTO NORTHEAST ARKANSAS BY
MIDNIGHT. A SHORTWAVE APPROACHING SOUTHWEST MISSOURI WILL HELP
KEEP THESE STORMS GOING FOR SEVERAL MORE HOURS. HOWEVER...AS THE
SHORTWAVE BEGINS TO TURN NORTHEAST MOST OF THE THUNDERSTORM
ACTIVITY SHOULD SHIFT INTO MISSOURI. THERE IS A SMALL FLAIR UP OF
STORMS IN NORTHEAST LOUISIANA THAT COULD IMPACT AREAS EAST OF THE
MISSISSIPPI RIVER...BUT IT DOES NOT LOOK LIKE IT IS MAKING MUCH
NORTH PROGRESS SO WILL LOWER POPS A BIT FOR NOW.

PREV DISCUSSION... /ISSUED 258 PM CDT THU MAY 12 2011/

SKIES ARE PARTLY TO MOSTLY SUNNY ACROSS MOST OF THE FORECAST AREA
THIS AFTERNOON WITH TEMPERATURES MAINLY IN THE 80S. SOME SCATTERED
THUNDERSTORMS HAVE DEVELOPED OVER PORTIONS OF WEST TENNESSEE THIS
AFTERNOON. ADDITIONAL SHOWERS AND THUNDERSTORMS ARE POSSIBLE THIS
EVENING. THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS EASTERN
OKLAHOMA AND WESTERN ARKANSAS LATER THIS AFTERNOON. THIS ACTIVITY
WILL LIKELY MOVE INTO THE FORECAST AREA LATER TONIGHT.

ADDITIONAL SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE DURING THE
DAY ON FRIDAY BUT IT APPEARS THAT THE COVERAGE WILL BE LESS THAN
THIS EVENING. A COLD FRONT WILL MOVE INTO THE REGION BY FRIDAY
EVENING PRODUCING MORE SHOWERS AND THUNDERSTORMS. THERE IS A
SLIGHT RISK OF SEVERE THUNDERSTORMS WITH LARGE HAIL AND DAMAGING
WINDS BEING THE MAIN THREAT.

THE COLD FRONT WILL BE OUT OF THE REGION BY SATURDAY MORNING WITH
SOME SCATTERED SHOWERS POSSIBLE MAINLY DURING THE MORNING HOURS.
MUCH COOLER AND DRIER AIR WILL FILTER INTO THE REGION WITH
AFTERNOON HIGHS STRUGGLING TO REACH 70 DEGREES. UPPER LEVEL LOW
WILL DROP DOWN FROM THE NORTHERN PLAINS SUNDAY AND INTO THE
FORECAST AREA ON MONDAY. THIS WILL KEEP THINGS CONTINUED COOL WITH
SOME SCATTERED SHOWERS POSSIBLE FOR SUNDAY AND MONDAY.

THE UPPER LEVEL LOW SHOULD MOVE AWAY FROM THE REGION BY MONDAY
NIGHT ALLOWING DRIER AIR TO MOVE BACK INTO THE FORECAST AREA. HIGH
PRESSURE WILL BUILD BACK TO THE REGION BY TUESDAY KEEPING THINGS
DRY AND UNSEASONABLY COOL FOR TUESDAY THROUGH THURSDAY.

ARS

&&

.AVIATION...

06Z TAF SET

WILL NOT CHANGE MUCH FROM 00Z TAF SET AS TAFS LOOK IN GOOD SHAPE.
ACTIVE 24 HOUR PERIOD SETTING UP ACROSS THE MIDSOUTH. SHRAS/TSRAS
ACROSS ARKANSAS HAVE FORMED A MCS THAT IS MOVING INTO WESTERN
SECTIONS OF THE CWA AT THIS TIME. COMPLEX WILL CONTINUE TO SLOWLY
PUSH THROUGH THE CWA AND SHOULD EXIT EASTERN AREAS BY 14Z-15Z.
THEREAFTER...EXPECT ADDITIONAL TSRA DEVELOPMENT TO OCCUR ALONG A
COLD FRONT THAT WILL SWING THROUGH THE CWA BEGINNING AROUND 16Z
ACROSS NE ARKANSAS AND BY 22Z ACROSS NE MISSISSIPPI. AN UPPER LOW
WILL THEN BEGIN TO PUSH INTO NORTHEAST ARKANSAS AFTER 21Z PROVIDING
ADDITIONAL CHANCES FOR TSRAS. EXPECT PERIODS OF LOW CIGS
AND VSBYS TO OCCUR OFF AND ON BEGINNING THROUGHOUT OVERNIGHT HOURS
INTO THE DAY TOMORROW. AFTER 00Z...MVFR CIGS WILL BEGIN TO SPREAD
ACROSS THE CWA AS THE UPPER LOW MOVES INTO THE AREA. LIGHT SSW WINDS
WILL BECOME SW AT 12 KTS WITH HIGHER GUSTS AFTER 18Z. WINDS WILL
TURN TO THE NORTHWEST BY THE EVENING HOURS.

KRM
&&

.PRELIMINARY POINT TEMPS/POPS...
MEM  82  58  68  53 /  60  60  30  10
MKL  80  57  68  50 /  70  60  40  20
JBR  79  56  68  51 /  60  60  30  10
TUP  82  59  71  54 /  60  60  30  20

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
MO...NONE.
MS...NONE.
TN...NONE.
&&
Hazardous weather outlook, May 12, 4:15 AM CDT, 21 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
415 AM CDT THU MAY 12 2011

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-131115-
ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON-
MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
415 AM CDT THU MAY 12 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

SOME STRONG THUNDERSTORMS WITH HAIL AND GUSTY WINDS ARE POSSIBLE
THIS AFTERNOON AND TONIGHT. THE BEST POTENTIAL FOR ANY SEVERE
STORMS WOULD BE WEST OF THE MISSISSIPPI RIVER LATE THIS AFTERNOON...
BUT THE RISK IS QUITE LOW. IN ADDITION...STORMS ARE LIKELY TO BE
SLOW MOVING AND PRODUCE HEAVY RAINFALL...SO LOCALIZED FLASH
FLOODING IS ALSO POSSIBLE.

HISTORIC RIVER FLOODING WILL CONTINUE ALONG THE MISSISSIPPI WITH
LEVEES BEING STRESSED AT SOME LOCATIONS. BACKWATER FLOODING ALONG
TRIBUTARIES TO THE MISSISSIPPI RIVER REMAIN OF SERIOUS CONCERN.
OTHER AREA RIVERS ARE ALSO IN MODERATE OR MAJOR FLOOD. PLEASE
KEEP IN TOUCH WITH THE LATEST FLOOD WARNINGS AND FOLLOW ANY
EVACUATION ORDERS ISSUED BY YOUR LOCAL EMERGENCY MANAGEMENT
AGENCY.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS FRIDAY. LARGE HAIL
IS THE MAIN THREAT WITH DAMAGING WINDS ALSO POSSIBLE.

SIGNIFICANT RIVER FLOODING WILL CONTINUE ALONG MANY AREA RIVERS.
NEAR RECORD CRESTS WILL PERSIST ALONG THE MISSISSIPPI RIVER.
BACKWATER FLOODING ALONG TRIBUTARIES TO THE MISSISSIPPI RIVER WILL
REMAIN OF SERIOUS CONCERN.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED ON FRIDAY.

BORGHOFF

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 12, 11:00 PM CDTSevere Thunderstorm WarningMEGLawrence, Randolph45 min
May 13, 1:26 AM CDTSevere Thunderstorm WarningMEGLee, Phillips, St. Francis34 min
May 13, 2:15 AM CDTSevere Thunderstorm WarningMEGLee, Phillips45 min
May 13, 2:27 AM CDTSevere Thunderstorm WarningMEGLee, St. Francis48 min
May 13, 4:30 AM CDTFlash Flood WarningMEGLee, St. Francis2 hr
May 13, 12:25 PM CDTSevere Thunderstorm WarningMEGRandolph50 min
May 13, 12:27 PM CDTSpecial Weather StatementMEGCross, Poinsett33 min
May 13, 12:39 PM CDTSevere Thunderstorm WarningMEGCross, Poinsett51 min
May 13, 12:44 PM CDTSevere Thunderstorm WarningMEGCross, St. Francis46 min
May 13, 12:58 PM CDTSevere Thunderstorm WarningMEGLee, Phillips, St. Francis47 min
May 13, 1:00 PM CDTSevere Thunderstorm WarningMEGCraighead, Poinsett45 min
May 13, 1:06 PM CDTSevere Thunderstorm WarningMEGClay, Randolph39 min
May 13, 1:23 PM CDTSevere Thunderstorm WarningMEGCrittenden, Cross, Mississippi, Poinsett52 min
May 13, 1:36 PM CDTSevere Thunderstorm WarningMEGCraighead, Greene, Mississippi, Poinsett28 min
May 13, 1:37 PM CDTSevere Thunderstorm WarningMEGCrittenden, Lee, Phillips, St. Francis53 min
May 13, 1:39 PM CDTSevere Thunderstorm WarningMEGClay, Randolph21 min
May 13, 2:08 PM CDTSevere Thunderstorm WarningMEGCrittenden, Mississippi, Poinsett52 min
May 13, 2:17 PM CDTSpecial Weather StatementMEGClay, Greene28 min
May 13, 2:19 PM CDTSevere Thunderstorm WarningMEGCrittenden, Lee, St. Francis41 min
May 13, 2:33 PM CDTSevere Thunderstorm WarningMEGCrittenden, Mississippi57 min
May 13, 2:38 PM CDTSevere Thunderstorm WarningMEGClay, Greene52 min
May 13, 3:24 PM CDTSevere Thunderstorm WarningMEGCrittenden, Mississippi36 min

Nearby

Severe Thunderstorm Warnings in Arkansas, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.